Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 15, NWS Salt Lake City, UT

June 18, 2006

NWS Salt Lake City, UT issued this red flag warning at Jun 18, 2006, 2:39 PM MDT. It took effect at Jun 19, 2006, 9:56 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2006, 2:39 PM MDT (20:39 UTC)
In effect from
Jun 19, 2006, 9:56 AM MDT
Expired
Jun 19, 2006, 9:00 PM MDT
In force
11 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 182039
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
239 PM MDT SUN JUN 18 2006

UTZ420-190445-
/O.CAN.KSLC.FW.W.0014.000000T0000Z-060619T0300Z/
/O.UPG.KSLC.FW.A.0011.060619T1800Z-060620T0300Z/
/O.NEW.KSLC.FW.W.0015.060619T1800Z-060620T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
239 PM MDT SUN JUN 18 2006

...RED FLAG WARNING IS CANCELLED FOR THE REST OF TODAY FOR 
NORTHWEST UTAH FIRE WEATHER ZONE 420...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR 
NORTHWEST UTAH FOR STRONG WINDS...LOW HUMIDITY AND ISOLATED 
DRY THUNDERSTORMS INCLUDING FIRE WEATHER ZONE 420...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR NORTHWEST UTAH...WHICH IS IN EFFECT FROM 12 PM TO
9 PM MDT MONDAY. THE RED FLAG WARNING FOR THE REST OF TODAY HAS
BEEN CANCELLED AND THE FIRE WEATHER WATCH FOR MONDAY IS NO LONGER
IN EFFECT.

A COLD FRONT WILL CROSS NORTHWEST UTAH MONDAY BRINGING COOLER
AIR. HOWEVER...THE AIRMASS WILL STAY DRY AND THE NORTHWEST WINDS
BEHIND THE FRONTAL BOUNDARY WILL BE STRONG ENOUGH TO CREATE
CRITICAL FIRE WEATHER CONDITIONS.

ALSO...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS ARE
POSSIBLE LATE MONDAY AND MONDAY EVENING OVER THIS AREA. 

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ434-435-437-439-190300-
/O.UPG.KSLC.FW.A.0011.060619T1800Z-060620T0300Z/
/O.NEW.KSLC.FW.W.0015.060619T1800Z-060620T0300Z/
/O.CON.KSLC.FW.W.0014.000000T0000Z-060619T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
239 PM MDT SUN JUN 18 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR WEST CENTRAL AND 
SOUTHWEST UTAH INCLUDING FIRE WEATHER ZONES 434 435 437 AND 
439...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY
FOR STRONG WINDS...LOW HUMIDITY AND ISOLATED DRY THUNDERSTORMS 
FOR WEST CENTRAL AND SOUTHWEST UTAH INCLUDING FIRE WEATHER 
ZONES 434 435 437 AND 439...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY
FOR WEST CENTRAL AND SOUTHWEST UTAH. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FOR THESE
AREAS UNTIL 9 PM MDT THIS EVENING.

VERY LOW HUMIDITIES WILL BE OVER THIS AREA THIS AFTERNOON INTO
THIS EVENING. LOCALLY STRONG SOUTHWEST WINDS WILL DEVELOP THIS
AFTERNOON AND WILL CREATE POCKETS OF CRITICAL FIRE WEATHER
CONDITIONS...MAINLY OVER THE SOUTHWEST. WINDS WILL DROP OFF BY 
MID EVENING.

SOUTHWEST WINDS WILL BECOME MORE WIDESPREAD OVER SOUTHWESTERN UTAH
ON MONDAY AND WILL BE STRONGER THAN TODAY. THIS COMBINED WITH A
CONTINUED VERY DRY AIRMASS WILL CREATE WIDESPREAD CRITICAL FIRE
WEATHER CONDITIONS.

ALSO...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS ARE
POSSIBLE LATE MONDAY AND MONDAY EVENING OVER THIS AREA NORTH OF 
ABOUT MILFORD.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ431>433-436-438-440-441-445>448-190445-
/O.UPG.KSLC.FW.A.0011.060619T1800Z-060620T0300Z/
/O.NEW.KSLC.FW.W.0015.060619T1800Z-060620T0300Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-
239 PM MDT SUN JUN 18 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR 
STRONG WINDS...LOW HUMIDITY AND ISOLATED DRY THUNDERSTORMS 
FOR CENTRAL...SOUTHERN AND EASTERN UTAH INCLUDING FIRE WEATHER 
ZONES 431 THROUGH 433 436 438 440 441 AND 445 THROUGH 448...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY
FOR CENTRAL...SOUTHERN AND EASTERN UTAH. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

SOUTHWEST WINDS WILL INCREASE OVER THESE AREAS MONDAY AND WILL
COMBINE WITH VERY LOW HUMIDITIES TO CREATE WIDESPREAD CRITICAL
FIRE WEATHER CONDITIONS THROUGH MONDAY EVENING.

ALSO...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS ARE
POSSIBLE LATE MONDAY AND MONDAY EVENING OVER CENTRAL AND
NORTHEASTERN UTAH.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ449-190445-
/O.NEW.KSLC.FW.W.0015.060619T1800Z-060620T0300Z/
SOUTHERN SAN JUAN COUNTY-
239 PM MDT SUN JUN 18 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR 
STRONG WINDS AND LOW HUMIDITY FOR FAR SOUTHEASTERN UTAH 
INCLUDING FIRE WEATHER ZONE 449...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY
FOR FAR SOUTHEASTERN UTAH.

SOUTHWEST WINDS WILL INCREASE OVER THIS AREA MONDAY AND WILL
COMBINE WITH VERY LOW HUMIDITIES TO CREATE WIDESPREAD CRITICAL
FIRE WEATHER CONDITIONS THROUGH MONDAY EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
5 follow-up statements
000 
WWUS85 KSLC 190245
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
845 PM MDT SUN JUN 18 2006

UTZ434-435-437-439-191100-
/O.EXP.KSLC.FW.W.0014.000000T0000Z-060619T0300Z/
/O.CON.KSLC.FW.W.0015.060619T1800Z-060620T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
845 PM MDT SUN JUN 18 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT
MONDAY FOR GUSTY SOUTHWEST WINDS COMBINED WITH VERY LOW RELATIVE 
HUMIDITY FOR SOUTHWEST UTAH AFFECTING FIRE ZONES 434...435...
437 AND 439...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR
GUSTY SOUTHWEST WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITY FOR
SOUTHWEST UTAH AFFECTING FIRE ZONES 434...435...437 AND 439.

GUSTY SOUTHWEST WINDS WILL BECOME MORE WIDESPREAD OVER
SOUTHWEST UTAH ON MONDAY AND WILL BE STRONGER THAN TODAY.
THIS...COMBINED WITH A CONTINUED VERY DRY AIRMASS WILL CREATE
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS.

ALSO...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS ARE ALSO 
POSSIBLE LATE MONDAY AND MONDAY EVENING OVER ZONE 434 AND
NORTHERN ZONE 435.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ420-431>433-436-438-440-441-445>449-191100-
/O.CON.KSLC.FW.W.0015.060619T1800Z-060620T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
845 PM MDT SUN JUN 18 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT
MONDAY FOR WESTERN AND SOUTHERN UTAH FOR LOW RELATIVE 
HUMIDITY...GUSTY WINDS AND ISOLATED DRY THUNDERSTORMS...VALID 
FOR ZONES 420...431...432...433...436...438...440...441...
AND 445 THROUGH 449...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT
MONDAY FOR WESTERN AND SOUTHERN UTAH FOR LOW RELATIVE 
HUMIDITY...GUSTY WINDS AND ISOLATED DRY THUNDERSTORMS...VALID FOR
ZONES 420...431...432...433...436...438...440...441... AND 445
THROUGH 449.

SOUTHWEST WINDS WILL INCREASE OVER THESE AREAS MONDAY AND WILL
COMBINE WITH VERY LOW HUMIDITY TO CREATE WIDESPREAD CRITICAL FIRE
WEATHER CONDITIONS THROUGH MONDAY EVENING.

ALSO...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS ARE
POSSIBLE LATE MONDAY AND MONDAY EVENING...MAINLY OVER CENTRAL AND
NORTHEAST UTAH.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

GIBSON
000 
WWUS85 KSLC 191100
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 AM MDT MON JUN 19 2006

UTZ420-431>441-445>449-191800-
/O.CON.KSLC.FW.W.0015.060619T1800Z-060620T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
500 AM MDT MON JUN 19 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

A WEAK COLD FRONT MOVING INTO EXTREME NORTHWEST UTAH THIS MORNING
WILL LEAD TO INCREASING SOUTHERLY WINDS ACROSS WESTERN AND
SOUTHERN UTAH THIS AFTERNOON. THESE WINDS COMBINED WITH VERY LOW
HUMIDITY WILL PRODUCE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON THROUGH MID EVENING.

IN ADDITION...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS ARE
POSSIBLE LATE MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING. THE AREAS
MOST LIKELY TO SEE THESE STORMS ARE CENTRAL AND EXTREME NORTHWEST UTAH.

THE COLD FRONT WILL STALL OVER SOUTHERN UTAH THIS EVENING. WINDS
WILL GRADUALLY DECREASE THIS EVENING...WITH HUMIDITIES REMAINING
LOW SOUTH OF THE FRONT OVER EXTREME SOUTHERN UTAH. 

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL DEVELOP SHORTLY.

$$
000 
WWUS85 KSLC 191556
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
956 AM MDT MON JUN 19 2006

UTZ423-424-200000-
/O.EXB.KSLC.FW.W.0015.060619T1600Z-060620T0300Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
956 AM MDT MON JUN 19 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR 
STRONG WINDS...LOW HUMIDITY AND ISOLATED DRY THUNDERSTORMS FOR 
THE CENTRAL AND SOUTHERN WASATCH FRONT INCLUDING FIRE WEATHER 
ZONES 423 AND 424...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
THE CENTRAL AND SOUTHERN WASATCH FRONT.

STRONG SOUTHERLY WINDS AHEAD OF A COLD FRONT WILL COMBINE WITH
VERY LOW HUMIDITIES TO PRODUCE WIDESPREAD CRITICAL FIRE WEATHER
CONDITIONS TODAY. THE COLD FRONT WILL CROSS THIS AREA BY MID
AFTERNOON. THIS WILL REDUCE WINDS AND RAISE HUMIDITIES IN THE SALT
LAKE VALLEY BUT WINDS IN THE TOOELE AND UTAH VALLEYS WILL SHIFT
TO NORTHWEST AND CONTINUE TO BE STRONG.

IN ADDITION...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS
ARE POSSIBLE IN THESE AREAS LATE THIS AFTERNOON THROUGH THIS
EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL DEVELOP SHORTLY.

$$

UTZ420-431>441-445>449-200000-
/O.CON.KSLC.FW.W.0015.060619T1800Z-060620T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
956 AM MDT MON JUN 19 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR STRONG WINDS...LOW HUMIDITY AND ISOLATED DRY 
THUNDERSTORMS FOR ALL OF UTAH EXCEPT NORTH CENTRAL PORTIONS 
INCLUDING FIRE WEATHER ZONES 420 431 THROUGH 441 AND 445 
THROUGH 449...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THE MAJORITY OF UTAH EXCEPT THE HIGHER ELEVATIONS OF THE NORTH
AND THE NORTHERN WASATCH FRONT.

SOUTHERLY WINDS WILL INCREASE ACROSS THE STATE TODAY AHEAD OF A
COLD FRONT. THESE WINDS COMBINED WITH VERY LOW HUMIDITY WILL
PRODUCE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON
THROUGH MID EVENING.

IN ADDITION...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS
ARE POSSIBLE OVER CENTRAL AND NORTHEASTERN UTAH LATE THIS AFTERNOON
THROUGH THIS EVENING.

WINDS WILL SHIFT TO NORTHWEST BEHIND THE COLD FRONT AS IT CROSSES
NORTHERN UTAH THIS AFTERNOON AND WILL REMAIN STRONG OVER THE
NORTHWEST DESERTS INTO THIS EVENING. THE FRONT WILL REACH SOUTHERN
UTAH THIS EVENING AND WINDS WILL GRADUALLY DECREASE...ALTHOUGH
HUMIDITIES WILL REMAIN LOW SOUTH OF THE FRONT.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL DEVELOP SHORTLY.

$$
000 
WWUS85 KSLC 192019
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
219 PM MDT MON JUN 19 2006

UTZ420-431>441-445>449-200300-
/O.CON.KSLC.FW.W.0015.000000T0000Z-060620T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
219 PM MDT MON JUN 19 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR STRONG WINDS...LOW HUMIDITY AND ISOLATED DRY 
THUNDERSTORMS FOR ALL OF UTAH EXCEPT FAR NORTH CENTRAL PORTIONS 
INCLUDING FIRE WEATHER ZONES 420 430 THROUGH 441 AND 445 
THROUGH 449......

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR MOST OF WESTERN...SOUTHERN AND EASTERN UTAH. THE AREAS NOT
INCLUDED ARE THE NORTHERN WASATCH FRONT AND CACHE VALLEY...THE
WASATCH MOUNTAINS AND MOUNTAIN VALLEYS AND THE WESTERN UINTAS.

SOUTHERLY WINDS WILL CONTINUE ACROSS THE STATE TODAY AHEAD OF A
COLD FRONT. THESE WINDS COMBINED WITH VERY LOW HUMIDITY WILL
PRODUCE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON
THROUGH MID EVENING.

IN ADDITION...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS
ARE EXPECTED IN A BROAD BAND ACROSS NORTH CENTRAL AND
NORTHEASTERN UTAH LATE THIS AFTERNOON THROUGH THIS EVENING.

WINDS WILL SHIFT TO NORTHWEST BEHIND THE COLD FRONT AS IT CROSSES
CENTRAL UTAH THIS AFTERNOON AND WILL REMAIN STRONG OVER THE
NORTHWEST DESERTS INTO THIS EVENING. THE FRONT WILL STALL ACROSS
SOUTHERN UTAH TONIGHT. WINDS BOTH NORTH AND SOUTH OF THE FRONT WILL
GRADUALLY DECREASE THIS EVENING...ALTHOUGH HUMIDITIES WILL REMAIN
LOW SOUTH OF THE FRONT.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL DEVELOP SHORTLY.

$$

UTZ423-424-200300-
/O.CON.KSLC.FW.W.0015.000000T0000Z-060620T0300Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
219 PM MDT MON JUN 19 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR STRONG WINDS...LOW HUMIDITY AND ISOLATED DRY 
THUNDERSTORMS FOR THE CENTRAL AND SOUTHERN WASATCH FRONT 
INCLUDING FIRE WEATHER ZONES 423 AND 424...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THE CENTRAL AND SOUTHERN WASATCH FRONT.

THE COLD FRONT HAS PASSED AND WINDS HAVE SHIFTED TO NORTHWEST OVER
THESE AREAS. HOWEVER...HUMIDITIES WILL REMAIN LOW AND WINDS WILL
LOCALLY BE STRONG ENOUGH TO PRODUCE AREAS OF CRITICAL FIRE WEATHER
CONDITIONS INTO THIS EVENING. WINDS WILL DROP OFF AND HUMIDITIES
WILL RECOVER LATER THIS EVENING.

IN ADDITION...ISOLATED DRY THUNDERSTORMS WITH STRONG GUSTY WINDS
ARE EXPECTED LATE THIS AFTERNOON THROUGH THIS EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL DEVELOP SHORTLY.

$$
000 
WWUS85 KSLC 200302
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
902 PM MDT MON JUN 19 2006

UTZ420-423-424-431>441-445>449-200415-
/O.EXP.KSLC.FW.W.0015.000000T0000Z-060620T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
902 PM MDT MON JUN 19 2006

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 18, 10:30 AM MDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jun 18, 10:30 AM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1030 AM MDT SUN JUN 18 2006

.SYNOPSIS...UPPER LEVEL HIGH PRESSURE RIDGE WILL REMAIN OVER THE
GREAT BASIN TODAY.  A WEAK COLD FRONT WILL MOVE THROUGH NORTHERN AND
CENTRAL UTAH MONDAY AFTERNOON THROUGH TUESDAY.  A RIDGE OF HIGH
PRESSURE WILL BUILD BACK OVER THE REGION THE LATTER PART OF THE
WEEK.

&&

.DISCUSSION...WEAK SHORTWAVE THAT MOVED THROUGH THE RIDGE ACROSS
MONTANA AND WYOMING LAST NIGHT WAS JUST ENOUGH TO CAUSE A MORE
WESTERLY FLOW ALOFT TO BE IN PLACE ACROSS THE AREA THIS MORNING. THE
SURFACE HIGH THAT BUILT IN BEHIND THIS SHORT WAVE HAS CAUSED A
LITTLE STRONGER NORTH TO SOUTH SURFACE GRADIENT ACROSS THE STATE
THIS MOURNING AND WILL LIKELY PREVENT TEMPERATURES FROM REACHING
THEIR FULL POTENTIAL DUE TO THIS SHALLOW LAYER OF STABLE
AIR...ESPECIALLY ACROSS THE NORTH. THE GSL DESERT OBSERVATION SITES
SHOWING SOME NORTH WINDS GUSTING BETWEEN 15-20 MPH THIS MORNING
SUPPORTING THIS CURRENT GRADIENT. THIS REDUCES THE THREAT OF
SOUTHERLY WINDS MIXING DOWN AND INCREASING VERY MUCH AT ALL THIS
AFTERNOON SINCE THEY WILL BE FIGHTING THIS NORTHERLY SURFACE
GRADIENT. THEREFORE WILL BACK OFF ON MAXIMUM TEMPERATURES ACROSS
NORTHERN THIRD OF THE AREA FOR TODAY. REST OF PACKAGE APPEARS TO BE
IN GOOD SHAPE.

&&

.AVIATION...KSLC AREA VERY LIKELY WILL SEE A SLIGHTLY EARLIER SEA
BREEZE TODAY DUE TO THE BUILDING HIGH PRESSURE SYSTEM TO THE NORTH.
HOWEVER...BY TONIGHT THE DIURNAL SOUTHEAST DRAINAGE SHOULD BE
ENHANCED DUE TO THE APPROACHING SYSTEM FOR MONDAY AFTERNOON.

&&

.FIRE WEATHER...MORNING MODELS SHOW MARGINAL RED FLAG CONDITIONS ARE
STILL POSSIBLE OVER SOUTHWESTERN UT THIS AFTERNOON. ISOLATED
PORTIONS OF SOUTH CENTRAL UT ALONG THE AZ BORDER COULD ALSO GET
CLOSE BUT THERE IS NO REAL SUPPORT FOR CRITICAL CONDITIONS OVER
NORTHWEST UT. THAT SAID...AM EXTREMELY RELUCTANT TO CANCEL THE RED
FLAG WARNING UNTIL IT BECOMES OBVIOUS THAT CONDITIONS WILL NOT
DEVELOP...AND WE WONT KNOW THAT UNTIL THE AFTERNOON. SUPPORT FOR
WIDESPREAD CRITICAL CONDITIONS IS MUCH BETTER TOMORROW WITH STRONGER
WINDS ALOFT AND A MORE FAVORABLE SURFACE GRADIENT. ALTHO THE
EXPECTED COLD FRONT WILL BE INTO CENTRAL UT BY LATE MONDAY...IT
APPEARS THAT WINDS BEHIND THE FRONT WILL STILL BE FAIRLY STRONG OVER
THE NORTHWEST DESERTS AND HUMIDITIES WONT RECOVER UNTIL MONDAY
NIGHT. SO THE EXPANSION OF THE WATCH INTO ZONE 420 FOR MONDAY IS
REASONABLE. ALSO...THERE IS A THREAT OF ISOLATED DRY THUNDERSTORMS
ALONG AND JUST NORTH OF THE FRONT...AND SOUTHERN ZONE 420 WOULD BE
INCLUDED IN THIS THREAT.

HIGHER HUMIDITIES OVER THE NORTH AND LESS WIND AREA-WIDE WILL
GREATLY REDUCE THE THREAT OF CRITICAL FIRE WEATHER CONDITIONS TUE
THROUGH THE END OF THE WEEK. HOWEVER...ISOLATED AFTERNOON AND EARLY
EVENING CONVECTION WILL BECOME POSSIBLE OVER THE HIGHER TERRAIN OF
CENTRAL AND SOUTHERN UT.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON TO 900 PM TODAY FOR FIRE
     WEATHER ZONES 420-434-435-437 AND 439.
     FIRE WEATHER WATCH MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR FIRE WEATHER ZONES 420-431>434-436>441 AND 445>448
WY...NONE.

&&

STRUTHWOLF/WILENSKY
Hazardous weather outlook, Jun 18, 5:56 AM MDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
556 AM MDT SUN JUN 18 2006

UTZ001>021-WYZ021-191200-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
556 AM MDT SUN JUN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH
AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY

INCREASING SOUTHERLY WINDS WILL COMBINE WITH A VERY DRY
AIRMASS...RESULTING IN SEVERE FIRE WEATHER CONDITIONS ACROSS MUCH
OF WESTERN UTAH THIS AFTERNOON AND EVENING.  SEE THE LATEST RED FLAG
WARNING FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG SOUTHWESTLY WINDS AHEAD OF A COLD FRONT MOVING THROUGH
NORTHERN UTAH WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES
TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER ALL BUT THE
FAR NORTHERN SECTIONS OF UTAH AND EXTREME SOUTHWEST WYOMING ON
MONDAY. DRY THUNDERSTORMS WITH GUSTY WINDS WILL ALSO BE POSSIBLE OVER
PORTIONS OF NORTHERN AND CENTRAL UTAH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURE.

BARJENBRUCH

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.